Crisis Explanation…

First of all, thank you for the thoughts and prayers.

I’m exhausted and my brain is shutting down so I’ll do my best. Basically Gavin is a 10 year old toddler going through puberty. He’s as emotionally mature as a 2 or 3 year old. Gavin is also incapable of showing empathy. So problems arise with the other kids getting hurt either physically or emotionally. Gavin does not allow for anyone else to have and/or use their own imagination. He gets very upset when this happens.

Gavin has become extremely easily agitated. He meltdown at the drop of a hat. He doesn’t pay any attention to his surroundings and so people get hurt. These meltdowns are becoming more and more intense. Today was so bad that neighbors actually came out of their house. ER and EJ were put on sensory overload and I’m simply reaching my limits.

Maggie is beginning to see Gavin as a threat to the rest of us and is becoming less and less tolerant of his behaviors. She barks at him and forces him back so that he can’t get near the other kids. We always stop her and “correct” her but she really isn’t doing anything wrong.

Late this afternoon there was another problem with Gavin’s behaviors and ER. Gavin was corrected and he just exploded for over an hour. We got him into his room and placed an emergency call to Dr. R who actually answered the phone instructed us to sedate him for tonight and get in first thing in the morning. He was not in town so we couldn’t get there tonight. The other option was to get into the Children’s Hospital and put him on a psych hold. We were seeing his therapist at 6pm and Gavin was clearly sedated so we are holding off until we see Dr. R in the morning.

My guess is one of two things are happening. Either the new anti-psychotics aren’t working (dosage issues or just not effective) or they are contributing to the behaviors. My guess is that they aren’t working and this is just an underlying behavior that is presenting itself again.

I think the Zyprexa was working and could just only do so much. We started seeing warning signs and we were already maxed out so we had to switch. My guess is that the Zyprexa was doing much more then we thought it was. The Seriquil just isn’t working and since the Zyprexa has been stopped all these things are left untreated. We will try to fix this in the morning.

Gavin is sleeping now. ER is on the couch to anxious to go to bed and Lizze is putting EJ down for the night.

That’s the dime store version. We will know more come morning.

Posted via Blackberry by LT
Please note my twitter address has changed to: www.twitter.com/Lost_and_Tired.

3 comments

  1. I was a medic for 10 years and I'm trained in ALS and PALS. I truly appreciate your concern. We were just told to increase his afternoon meds thats all. They are scheduled to be increased anyway. His doctor just told us to do it tonight. While he's adjusting it has a sedative effect much like Benadryl. He was never in any danger as we wouldn't allow that. Again thank you for your concern.

  2. Please be extremely careful when sedating a child at home. Sedation can be extremely dangerous and is usually done under medical supervision. Please be prepared to get medical help either for continued behavioral issues or for side effects to the medication. Please check on him very frequently!

  3. <3 my friend. I am at a loss for words. Please give your wife a hug from me and ask her to do the same for you. I wish I had more to offer 🙁 …….

Join The Conversation

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: